MAUDE Adverse Event Report: COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number AB14W060100150
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Patient underwent procedure for pre-operative diagnosis of an abdominal aortic aneurysm (aaa), large 6.1cm.The procedure plan was to place an infrarenal graft with fixation, potential need for extension and snorkeling of the renals. the patient was prepped and draped in the usual fashion.Using typical technique and ultrasound guidance, and avoiding the previous recent femoral cannulations for tavr, the femoral arteries were identified and cannulated using ultrasound guidance (usg) and micro puncture techniques.After passing wires, the physician sized up to 11fr sheaths.Using multiple catheters, the physician was able to guide wires into the thoracic aorta avoiding the tavr valve.A pigtail catheter was placed in the suprarenal location.The neck was visualized as well as the lowest renal artery.A graft was placed from the right.Following placement of the graft, the graft junctions were ballooned.Following this prior to any other further angiography was performed a fixation device was used in 7 locations on the graft to wall junction near the left renal artery level.Contrast angiography was then performed with a power injector, with endoleak visible.Despite multiple attempts physician was unsuccessful in stopping the endoleak.As the graft did not obtain seal, it was decided to perform further extension grafting.The patient¿s left arm was prepped, visualized under usg and cannulated.A wire was placed to the thoracic aorta.A 7fr sheath was placed and the left renal artery as cannulated.A non-medtronic stent graft was positioned, and an extension cuff was placed.The cuff was deployed, and the stent graft was deployed.Significant endoleak was still visible.Using different views, there was a significant amount of room still to the right renal artery orifice at the level of the superior mesenteric artery (sma).A second proximal cuff was brought onto the field.  a nanocross elite balloon was placed in the non-medtronic stent graft and left in place.The second extension cuff was deployed to the level of the left renal artery and using a balloon the proximal extension cuff and non-medtronic graft were ballooned simultaneously.The nanocross elite balloon placed in the graft was first inflated to 4atm and then the second balloon was inflated.Following deflation of both balloons, it was obvious that the dual ballooning technique had ruptured the left renal artery snorkel balloon.An attempt was made to remove through the guide sheath, but it could not be retracted.Eventually the entire unit (wire, balloon, and guide sheath) were removed but a part of the balloon broke off in the brachial artery during removal and could not be removed via the sheath over the wire.A small cutdown was made on the brachial artery at the entry site, the artery was exposed and attempts were made to pass catheter cephalad to remove the remaining portion of the balloon which was seen under fluoroscopy.An embolectomy catheter could not be passed despite multiple attempts to retrieve it and eventually its identification about 4cm higher than the entry site in the antecubital was identified.A second cutdown was then made.A transverse arteriotomy was made and the balloon fragment was retrieved with intima attached.Following this, there was excellent inflow into the brachial artery, was locally repaired here using running 6-0 prolene, balloon free of debris distally through the other entry site, and then this artery was repaired using 6-0 prolene.Following both repairs, the arterial line on the right radial, which had been moved to the femoral sheath during the proximal extensions was replaced back to the radial artery and had an excellent waveform.Wounds were inspected and closed.Arteriogram was performed of the groins before closing which revealed some perigraft flow which was minimal and, and not unexpected following the kissing technique with the stents in a snorkel with almost no filling or zero filling of the proximal sac now, even under high magnification.Due to procedure being several hours and no further endograft options for the patient, all devices were removed, and a wire was placed.Sheath removed and closure performed.Both groins and arm appeared to be hemostatic, all extremities were viable.The patient was moved to recovery.No further injury reported.
 
Additional Manufacturer Narrative
Product analysis: the device was returned with the proximal end of the balloon bunched, (photo 7) and with the distal section of the inner stretched it was confirmed that approximately 45mm of the balloon was returned and a visual inspection of the device found that only the proximal markerband was returned medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key14345217
Report Number2183870-2022-00172
Device Sequence Number5312584
Product Code LIT
UDI-Device Identifier00763000110468
UDI-Public00763000110468
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2024
Device Model NumberAB14W060100150
Device Catalogue NumberAB14W060100150
Device Lot NumberB298277
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2022
Supplement Date Received by Manufacturer08/11/2022
Initial Report FDA Received Date05/10/2022
Supplement Report FDA Received Date08/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient SexFemale